This patient support community is for discussions relating to transplants, anti-rejection drugs, financial and insurance issues, long-term issues, organ rejection, pre- and post-surgery, and waiting list issues.
My father 65yrs old who had udergone renal trasplant 10yrs back.he is taking cyclosphorine.for the past years everything was normal.but now his creatinine is increasing gradually and reached 4.2.Ultrasound report / cyclosphorine level is normal.now docor recommended for biopsy.Is it an alarming situation?what does this indicate? How the normal can be maintained?
A detailed history, clinical examination and investigations are very important for diagnosing the cause of his symptoms, Is there any history of viral illness? Vomting and diarrhea, decreased intake of fluids can lead to hypovolaemia and high creatinine levels. Virus induced interstitial nephritis could be other possibility. .Another possibility though rare after so many years of transplant is development of a lymphocele.It is a collection of lymph around the renal allograft that may occur due to disruption of the lymphatic system draining the leg during the time of transplantation. Urologic complication, transplant rejection, infection and drug toxicity needs to be ruled out. Several tests such as ultrasound and blood work-up needs to be done. A gradual rise of creatinine over a longer period of time is a sign of chronic rejection. This is also associated with proteinuria. Biopsy may also be indicated. Do consult your doctor. I hope it helps.
Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.